Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 105, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Aug 29, 2017, 5:45 PM CDT for Allen Parish, Jefferson Davis Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2017, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 29, 2017, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Allen Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
The text
As transmitted.
765
WFUS54 KLCH 292245
TORLCH
LAC003-053-292315-
/O.NEW.KLCH.TO.W.0105.170829T2245Z-170829T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
545 PM CDT TUE AUG 29 2017
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
South central Allen Parish in southwestern Louisiana...
* Until 615 PM CDT
* At 545 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pine Island, or 8 miles northeast of Welsh, moving
northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pine Island around 550 PM CDT.
Kinder around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3035 9268 3030 9273 3041 9295 3052 9285
TIME...MOT...LOC 2245Z 132DEG 21KT 3034 9274
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
251 follow-up statement
499
WWUS54 KLCH 292302
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
602 PM CDT TUE AUG 29 2017
LAC003-053-292315-
/O.CON.KLCH.TO.W.0105.000000T0000Z-170829T2315Z/
Jefferson Davis LA-Allen LA-
602 PM CDT TUE AUG 29 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH
CENTRAL JEFFERSON DAVIS AND SOUTH CENTRAL ALLEN PARISHES...
At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pine Island, or near Fenton, moving northwest at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kinder around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3041 9274 3033 9280 3041 9295 3052 9285
TIME...MOT...LOC 2302Z 118DEG 18KT 3038 9282
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 5:32 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 29, 5:32 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
532 PM CDT Tue Aug 29 2017
.DISCUSSION...
Current satellite imagery and sfc obs show Tropical Storm Harvey
slowly meandering just offshore of the upper TX coast near
Galveston. The storm is expected to resume a slow north northeast
movement during the evening, with a landfall expected late
this evening into overnight near Sabine Pass Texas. Maximum
sustained winds are near 50 mph with higher gusts. Additional
strengthening is not anticipated as the storm approaches the
coast, with sustained tropical storm force winds, primarily within
rainbands, expected over the coastal LA parishes and Jefferson
County tonight. Tropical storm force winds could reach portions
of Orange County, and Calcasieu and Jeff Davis Parishes south of
I-10 overnight into Wednesday morning.
The main issue continues to be the unprecedented rainfall and
flooding as a large area of moderate to heavy rainfall persist
acrs southeast TX, while areas of rain with embedded feeder bands
containing very heavy rainfall continue to spread inland as
Harvey moves toward the area. Storm total rainfall amounts so far
range from 25 to nearly 40 inches of rainfall acrs SE TX mainly
west of an Orange to Jasper line, as well as a swath of 15 to
20 inches acrs southeast Calcasieu Parish into eastern Cameron
Parish. Further east, rainfall totals across southern LA have been
generally 6-10 inches. The main focus will again be across
southeast TX and far southwest LA where a high risk of excessive
rainfall is ongoing. Additional rainfall totals from tonight
through Thursday will be around 10 inches with up to 15 inches
possible acrs southeast TX, and 5 to 10 inches acrs southwest and
south central LA. Locally higher amounts can be expected within
heavier rainbands, while intense rainfall rates will likely
overwhelm local drainage capacities in some areas.
Peak storm surge inundation of 2 to 4 feet above ground level can
be expected along the coast from Holly Beach east to Morgan City,
where a storm surge warning is now in effect. Storm surge
inundation of 1 to 3 feet above ground level is still expected
west of Holly Beach through Wednesday. Surge will be highest
around the times of astronomical high tides.
Rain chances will finally begin to diminish late this week and
into the weekend as Harvey finally moves further inland and away
from the area. Still carry at least some daily POPs for Friday and
Saturday due to daytime instability as well as the possibility of
trailing rainbands lingering over the area. By the weekend
unfortunately, most of the guidance is showing another disturbance
developing over the southwestern Gulf of Mexico. This system is
expected to slowly drift northward over the western Gulf early
next week, and could potentially bring more unneeded rainfall to
the region.
24
&&
.MARINE...
Tropical storm conditions are expected to continue through
Wednesday, with winds gradually diminishing as it moves inland
during the day. Bands of showers and thunderstorms can also be
expected, with the potential for waterspouts in some storms.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 81 71 82 / 100 100 90 80
LCH 75 80 74 84 / 100 100 90 60
LFT 76 84 75 85 / 100 100 70 60
BPT 74 79 73 84 / 100 100 90 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Warning for LAZ041-042-052>055-073-074.
Wind Advisory until 7 PM CDT Wednesday for LAZ027>033-043>045.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ215-216.
Wind Advisory until 7 PM CDT Wednesday for TXZ180-201-259>262.
GM...Tropical Storm Warning for GMZ430-432-435-450-452-455-470-472-
475.
Small Craft Advisory from 7 PM Wednesday to 1 PM CDT Thursday
for GMZ430-432-435-450-452-455-470-472-475.
&&
PUBLIC...24Hazardous weather outlook, Aug 29, 6:06 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 606 AM CDT Tue Aug 29 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 606 AM CDT Tue Aug 29 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Heavy rainfall from slowly moving Tropical Storm Harvey along the Texas coast will produce several rounds of training showers and thunderstorms across Southeast Texas, Central and Southern Louisiana. A flash flood watch for the entire area continues. A Tropical storm warning continues from Intracoastal City Louisiana westward, mainly for the coastal parishes and counties. A storm surge watch continues for the prolonged east to southeast winds, and approaching landfall of Tropical Storm Harvey. The peak storm surge inundation shows the potential for 1-3 feet above ground along the upper Texas coast from High Island eastward along the Louisiana coast to Morgan City. A few locations along this zone may see storm surge just above ground level. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Tropical Storm Harvey is expected to make landfall along the Southwest Louisiana coast late Wednesday morning or early afternoon. Storm surge watch and tropical storm warning continues for same locations as mentioned above through Wednesday. Continued heavy rainfall from Tropical Storm Harvey will continue through Thursday, with a continued flash flood watch through this time. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-301100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 606 AM CDT Tue Aug 29 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Heavy rainfall from slowly moving Tropical Storm Harvey along the Texas coast will produce several rounds of training showers and thunderstorms. A Tropical storm warning continues from Intracoastal City, Louisiana westward, with a small craft advisory eastward to Morgan City, Louisiana. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Tropical Storm Harvey is expected to make landfall along the Southwest Louisiana coast late Wednesday morning or early afternoon. Tropical storm warning continues for same locations as mentioned above through Wednesday. Continued heavy rainfall from Tropical Storm Harvey will continue through Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required.
In the hours before
Local storm report, Aug 29, 2:57 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 4 E SOUR LAKE 30.14N 94.33W
08/29/2017 HARDIN TX DEPT OF HIGHWAYS
TXDOT REPORTS SH 105 IS CLOSED DUE TO HIGH WATER. ROAD IS
IMPASSIBLE.
&&
RACKLEYLocal storm report, Aug 29, 3:01 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 4 ESE CENTRAL GARDENS 29.98N 93.96W
08/29/2017 JEFFERSON TX DEPT OF HIGHWAYS
FM 365 IS CLOSED DUE TO FLOODING.
&&
RACKLEYLocal storm report, Aug 29, 3:03 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 5 WSW BON WEIR 30.72N 93.75W
08/29/2017 NEWTON TX DEPT OF HIGHWAYS
FM 363 IS CLOSED. HIGH WATER OVER BIG COW CREEK BRIDGE
AND WATER RUSHING OVER ROAD IN SEVERAL OTHER LOCATIONS.
&&
RACKLEYLocal storm report, Aug 29, 3:05 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 1 ESE MAURICEVILLE 30.21N 93.85W
08/29/2017 ORANGE TX DEPT OF HIGHWAYS
FM 1130 IS CLOSED DUE TO FLOODING.
&&
RACKLEYLocal storm report, Aug 29, 4:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD LYONS POINT 30.09N 92.38W
08/29/2017 ACADIA LA LAW ENFORCEMENT
ACADIA PARISH SHERIFFS OFFICE RELAYED A PUBLIC REPORT OF
A FUNNEL CLOUD NEAR LYONS POINT.
&&
25Local storm report, Aug 29, 5:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 PM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 1 S EVANGELINE 30.25N 92.57W
08/29/2017 ACADIA LA LAW ENFORCEMENT
ACADIA PARISH SHERIFF REPORTED A TORNADO ALONG RIVERSIDE
ROAD NEAR LA 97 ON THE SOUTH SIDE OF EVANGELINE.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:19 PM CDT | Special Marine Warning | LCH | 41 min | |
| Aug 28, 7:44 PM CDT | Special Marine Warning | LCH | 46 min | |
| Aug 28, 7:47 PM CDT | Tornado Warning | LCH | Cameron | 43 min |
| Aug 28, 8:29 PM CDT | Special Marine Warning | LCH | 46 min | |
| Aug 28, 10:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 29, 2:02 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 9 hr |
| Aug 29, 1:05 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 6 hr |
| Aug 29, 1:46 PM CDT | Special Marine Warning | LCH | 14 min | |
| Aug 29, 4:20 PM CDT | Tornado Warning | LCH | Acadia | 25 min |
| Aug 29, 4:33 PM CDT | Storm Surge Warning | LCH | Cameron | 27 hr |
| Aug 29, 4:44 PM CDT | Tornado Warning | LCH | Acadia | 31 min |
| Aug 29, 5:00 PM CDT | Small Craft Advisory | LCH | 50 hr | |
| Aug 29, 5:14 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 31 min |
| Aug 29, 5:38 PM CDT | Tornado Warning | LCH | Acadia, Lafayette | 37 min |
| Aug 29, 5:53 PM CDT | Tornado Warning | LCH | Allen, Jefferson Davis | 37 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.